Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 1999, 5:51 PM MDT for El Paso County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1999, 5:51 PM MDT (23:51 UTC)
- Expired
- Aug 29, 1999, 6:55 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 292354 RRA SVRPUB COC041-300055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 551 PM MDT SUN AUG 29 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 655 PM MDT * AT 550 PM MDT...RADAR SHOWED A SEVERE STORM 2 MILES SOUTH OF CALHAN OR 25 MILES NORTHEAST OF COLORADO SPRINGS MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG AND SOUTH HIGHWAY 24 FROM CALHAN TO RAMAH THROUGH 630 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...rGO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. ASH/MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:50 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 29, 2:50 PM MDT, 3 hours 1 minute before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 250 PM MDT SUN AUG 29 1999 ...FOCUS TONIGHT ON ISOLATED SEVERE POTENTIAL THIS EVENING...HOW MUCH DRYING NEXT FEW DAYS...AND POTENTIAL CHANGE IN THE PATTERN BY THE END OF THE WEEK... ISOLATED SEVERE CELL OVER EXTREME NORTHEAST EL PASO COUNTY AT THIS TIME...LIKELY PRODUCING SOME LARGE HAIL...BASED ON AN INDICATED VIL DENSITY OF 4.5+. SILL NO VERIFICATION YET. THIS CELL HAS FIRED ALONG A CONVERGENCE LINE EXTENDING FROM THE STORM IN NORTHEAST EL PASO COUNTY OUT TO NEAR LIMON. NOTE THE NORTHWEST SURFACE WINDS NORTH OF THE LINE AND SOUTHEAST SURFACE WINDS SOUTH OF THE LINE ON SURFACE PLOTS. ELSEWHERE...SCATTERED STORMS HAVE DEVELOPED OVER THE MOUNTAINS AND PLAINS WEST OF LA JUNTA AT THIS HOUR...AS PER FORECAST. THESE STORMS ARE BEING TRIGGERED IN PART BY SHORTWAVE TRACKING THROUGH NORTH CENTRAL COLORADO...AND IN PART BY INTERACTION OF RESIDUAL MOISTURE FROM YESTERDAYS STORM WITH AFTERNOON HEATING/OROGRAPHY. STORMS SHOULD CONTINUE THROUGH AT LEAST EARLY EVENING FROM LA JUNTA WEST...AND TIL AROUND MIDNIGHT OR SO FROM EAST OF LA JUNTA TO THE KANSAS BORDER. ISOLATED SEVERE POTENTIAL WILL CONTINUE THIS EVENING AS UPPER DISTURBANCE PASSES. THROUGH THURSDAY...THINGS APPEAR AS THOUGH THEY WILL DRY OUT SOME. MODELS INDICATE THAT LEE TROUGH WILL STRENGTHEN OVER THE NEXT FEW DAYS...ENHANCING DOWNSLOPE FLOW OVER THE REGION. ADDITIONALLY... MODELS INDICATE SOME LOWERING OF MEAN RH VALUES AS RIDGE REBUILDS AND RECENTERS OVER COLORADO BEHIND TODAYS SHORTWAVE. SO WILL DROP POPS BACK A BIT. HOWEVER...UNSEASONABLY STRONG WEST COAST TROUGH THAT MOVES INTO THE PICTURE THIS WEEK WILL BEGIN PULLING UP SOME MONSOONAL MOISTURE AND SHOOTING IT MAINLY AT WESTERN COLORADO. THIS WILL KEEP THE CHANCES FOR T-STORMS ALIVE. BY FRIDAY...THE MRF AND OTHER MEDIUM RANGE MODELS SUGGEST THAT A FALL-LIKE SYSTEM WILL DROP INTO COLORADO. THIS SYSTEM...IF THE MODELS ARE CORRECT...WILL BRING A PERIOD OF UPSLOPE...RESULTING IN COOLER TEMPERATURES AND BETTER CHANCE FOR SHOWERS AND TSTORMS ON FRIDAY...FOLLOWED BY RELATIVELY COOL AND DRY WEATHER OVER NEXT WEEKEND UNDER A STABLE SURFACE HIGH. .PUB...NONE.
In the hours before
Special weather statement, Aug 29, 11:57 AM MDT, 5 hours 54 minutes before
COZ058>081-291900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT SUN AUG 29 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED SEVERE WEATHER THIS AFTERNOON... AROUND NOON SUNDAY...SATELLITE PICTURES SHOWED A BAND OF SHOWERS AND THUNDERSTORMS MOVING INTO LAKE COUNTY AND THE NORTHERN SAWATCH MOUNTAIN RANGE. THIS LINE OF SHOWERS WAS BEING TRIGGERED BY AN UPPER LEVEL DISTURBANCE MOVING THROUGH NORTH CENTRAL COLORADO. THIS DISTURBANCE WILL CONTINUE TO MOVE EAST THROUGH THE AFTERNOON... TRIGGERING SHOWERS AND THUNDERSTORMS OVER SOUTHERN COLORADO. STORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON AND THEN SPREAD ONTO THE PLAINS SHORTLY AFTER THAT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY... ISOLATED OCCURRENCES ARE POSSIBLE. THE MOST PROBABLE THREAT WITH ANY SEVERE STORM OCCURRING TODAY WOULD BE HAIL TO 1 INCH IN DIAMETER OR DAMAGING WINDS. ADDITIONAL THREATS INCLUDE LIGHTNING...HEAVY RAIN AND LOCAL NUISANCE FLOODING. AS WITH ALL THUNDERSTORMS...LIGHTNING WILL BE ONE OF THE GREATEST THREATS FROM ANY STORMS FORMING TODAY. LIGHTNING KILLS AND INJURES MANY PEOPLE EVERY YEAR IN COLORADO. IF YOU HEAR THUNDER...OR SEE LIGHTNING NEARBY...SEEK SAFE SHELTER IMMEDIATELY. SAFE SHELTER INCLUDES ENCLOSED BUILDINGS OR VEHICLES. DO NOT TAKE SHELTER NEAR A TREE DURING A THUNDERSTORM.
Special weather statement, Aug 29, 11:57 AM MDT, 5 hours 54 minutes before
COZ058>081-291900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT SUN AUG 29 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED SEVERE WEATHER THIS AFTERNOON... AROUND NOON SUNDAY...SATELLITE PICTURES SHOWED A BAND OF SHOWERS AND THUNDERSTORMS MOVING INTO LAKE COUNTY AND THE NORTHERN SAWATCH MOUNTAIN RANGE. THIS LINE OF SHOWERS WAS BEING TRIGGERED BY AN UPPER LEVEL DISTURBANCE MOVING THROUGH NORTH CENTRAL COLORADO. THIS DISTURBANCE WILL CONTINUE TO MOVE EAST THROUGH THE AFTERNOON... TRIGGERING SHOWERS AND THUNDERSTORMS OVER SOUTHERN COLORADO. STORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON AND THEN SPREAD ONTO THE PLAINS SHORTLY AFTER THAT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY... ISOLATED OCCURRENCES ARE POSSIBLE. THE MOST PROBABLE THREAT WITH ANY SEVERE STORM OCCURRING TODAY WOULD BE HAIL TO 1 INCH IN DIAMETER OR DAMAGING WINDS. ADDITIONAL THREATS INCLUDE LIGHTNING...HEAVY RAIN AND LOCAL NUISANCE FLOODING. AS WITH ALL THUNDERSTORMS...LIGHTNING WILL BE ONE OF THE GREATEST THREATS FROM ANY STORMS FORMING TODAY. LIGHTNING KILLS AND INJURES MANY PEOPLE EVERY YEAR IN COLORADO. IF YOU HEAR THUNDER...OR SEE LIGHTNING NEARBY...SEEK SAFE SHELTER IMMEDIATELY. SAFE SHELTER INCLUDES ENCLOSED BUILDINGS OR VEHICLES. DO NOT TAKE SHELTER NEAR A TREE DURING A THUNDERSTORM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:19 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 46 min |
| Aug 29, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.